Cross-sensitivity and the anticonvulsant hypersensitivity syndrome.

Abstract

The anticonvulsant hypersensitivity syndrome is a rare complication that occurs with the use of antiepileptic medications. Although phenytoin is the most common culprit, carbamazepine and phenobarbital are known to cause a similar reaction. A familial occurrence has been reported. We present a case of the anticonvulsant hypersensitivity syndrome to emphasize the importance of recognizing the multiple clinical components of the syndrome and to raise awareness of the cross-sensitivity among anticonvulsants metabolized via arene oxide metabolites.

Cite this paper

@article{Moss1999CrosssensitivityAT, title={Cross-sensitivity and the anticonvulsant hypersensitivity syndrome.}, author={Daniel M. Moss and M. Rudi{\vs} and Sean Henderson}, journal={The Journal of emergency medicine}, year={1999}, volume={17 3}, pages={503-6} }